Nebraska, 2010

Flooding and Damaging Winds in Nebraska, June 10, 2010

June 10, 2010 · NWS LBF · 7 events in 4 counties and zones

A warm front lifted north overnight where thunderstorms developed over the Nebraska panhandle during the early morning hours of June 10th and moved east. Ample moisture lead to very heavy rainfall with some of the storms in addition to large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$144,000
Crop damage
$65,000
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

A warm front lifted north overnight where thunderstorms developed over the Nebraska panhandle during the early morning hours of June 10th and moved east. Ample moisture lead to very heavy rainfall with some of the storms in addition to large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 9, 7:05 PM CST, 7 hours 20 minutes earlier.

Area forecast discussion, Jun 9, 7:05 PM CST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT WED JUN 9 2010

.HYDROLOGIC DISCUSSION UPDATE...
    FLOODING OF THE NORTH PLATTE RIVER HAS BEEN REPORTED ON THE
NORTH PLATTE RIVER UPSTREAM OF LISCO IN SOUTHERN GARDEN COUNTY. THE
INCREASED FLOW FROM THE HEAVY RAIN THAT OCCURRED IN THE NEBRASKA
PANHANDLE THIS EVENING WILL RESULT IN HIGHER STAGES ON THE NORTH
PLATTE RIVER THAN THE WARNING ISSUED THIS MORNING HAD FORECAST FOR
LISCO AND LEWELLEN. IN ADDITION...ANOTHER CONVECTIVE SYSTEM IS
DEVELOPING IN WYOMING THAT MAY BRING ADDITIONAL VERY HEAVY RAIN TO
THE NORTH PLATTE RIVER.
&&

.PREVIOUS DISCUSSION...
625 PM CDT WED JUN 9 2010

.AVIATION UPDATE...
    WE HAVE INCLUDED INSTRUMENT CEILINGS IN THE LBF TAF. CURRENT
INDICATIONS ARE THAT THE LOWEST LAYERS WILL BE SATURATED BUT...WITH
WIND CONTINUING AT OR ABOVE 6KT...STRATUS IS MORE LIKELY THAN FOG.
&&

.SYNOPSIS...
H5 LOW OVER THE GREAT LAKES WITH WEAK RIDGING INTO THE NORTHERN
PLAINS AS ANOTHER H5 LOW MOVES ACROSS WASHINGTON STATE.
&&

.DISCUSSION...
MODELS IN FAIR AGREEMENT THIS AFTERNOON WITH GFS HAVING A BETTER
HANDLE ON CONVECTION MOVING ACROSS THE PANHANDLE HAVE TRENDED
TOWARDS A GFS SOLUTION. NICE WAVE MOVING ACROSS EASTERN PLAINS OF
WYOMING AND COLORADO AS SEEN IN IR WILL PROVIDE THE LIFT THIS
EVENING FOR SCATTERED THUNDERSTORM DEVELOPMENT OVER NORTHWEST
NEBRASKA. CINH IS QUESTIONABLE BUT CAP IS BREAKING OVER THE
PANHANDLE. BUMPED TEMPS UP SOME TO COME IN BETTER AGREEMENT WITH
SURROUNDING OFFICES ON THURSDAY BUT MAY HAVE GONE SEVERAL DEGREES
TOO WARM OVER SOUTHWEST NEBRASKA. SOUTHWEST FLOW MAY OVER COME
ADVANCING COLD FRONTAL PASSAGE OVER WESTERN NEBRASKA. DYNAMICS
ASSOCIATED WITH SYSTEM ON THURSDAY LOOK TO BE BE BETTER FOR SEVERE
WEATHER WITH FROPA. FRIDAY MAINLY QUIET WITH ACTIVITY TO THE
SOUTH AND EAST ALONG THE FRONTAL BOUNDARY. WAVE TO EJECT FROM
TROUGH OVER DESSERT SOUTHWEST ACROSS NORTHWEST NEBRASKA. COOL AND
CLOUDY DURING THE DAY SATURDAY WITH SOME MORNING SHOWERS MAINLY
NORTH AND NORTHEAST. EXTENDED MODELS BEGIN TO DIVERGE SUNDAY WITH
GFS SOUTH OF FORECAST AREA AND EURO LIFTING A WAVE ACROSS WESTERN
NEBRASKA. HAVE USED A BLEND TRENDING MORE TOWARDS EURO SLOWER
WETTER SOLUTION. A STRONGER MID LEVEL WAVE PROGGED ACROSS THE AREA
TUESDAY. LEFT REMAINDER OF FORECAST DRY WITH WEAK RIDGING INTO THE
NORTHERN PLAINS IN ADVANCE OF NEXT TROUGH DROPPING INTO DESSERT
SOUTHWEST TOWARDS MIDWEEK.
&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING AND OVERNIGHT MAKE
IT A DIFFICULT FORECAST FOR THE TERMINALS. GENERALLY VFR CONDITION
THROUGH MOST OF THE NIGHT...EXCEPT IN THE VICINITY OF
THUNDERSTORMS...WHERE MVFR OR BRIEF IFR CONDITIONS WILL BE POSSIBLE.
LOOK FOR AMENDMENTS AND UPDATED FORECASTS AS MORE DEFINITE TIMING
IN KNOWN. BY MORNING...ALL MODELS IN AGREEMENT WITH STRATUS
DEVELOPING OVER WESTERN AND NORTH CENTRAL NEBRASKA...ENCOMPASSING
BOTH THE KLBF AND KVTN TERMINALS...ALTHOUGH HEIGHT VARIES BETWEEN
MODELS. DEVELOPMENT OF STRATUS HIGHLY DEPENDENT ON THUNDERSTORMS
MOVING EAST OF THE AREA...SO HAVE NOT GONE WIDESPREAD MVFR OR DOWN
TO IFR YET. TOMORROW STRATUS...IF IT DEVELOPS...WILL BE SLOW TO
ERODE...HOWEVER IT SHOULD LIFT...DURING THE LATE MORNING HOURS.
&&

.HYDROLOGY...
THE RIVER GAGE FOR THE NORTH PLATTE RIVER AT LEWELLEN WAS REPORTING
7.59 FEET THIS MORNING. THIS REMAINS ABOVE FLOOD STAGE...7.5 FEET.
UPSTREAM...LISCO HAS RETURN ABOVE 3.0 FEET...HAVING DROPPED TO 2.9
FEET LAST NIGHT...AND WITH ANTICIPATED RAINFALL TODAY AND TOMORROW
ALONG WITH RAINFALL EARLIER THIS WEEK...THE GAGE AT LEWELLEN MAY NOT
FALL MUCH BELOW CURRENT STAGE FOR SEVERAL DAYS. THEREFORE...PLANS
ARE TO KEEP FLOOD WARNING GOING. THIS WILL CONTINUED TO BE MONITORED
CLOSELY AS ADDITIONAL RAINFALL...POSSIBLY HEAVY...OVER THE NEXT FEW
DAYS MAY CAUSE THE RIVER TO RISE FURTHER.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 9 PM MDT
THIS EVENING FOR NEZ004-022-023-035-056>058-069.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...MASEK
AVIATION UPDATE...SPRINGER
HYDROLOGIC DISCUSSION UPDATE...SPRINGER
Hazardous weather outlook, Jun 9, 2:34 PM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 PM CDT WED JUN 9 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-102045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
334 PM CDT WED JUN 9 2010 /234 PM MDT WED JUN 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A RETURN OF MOIST SOUTHEASTERLY UPSLOPE FLOW WILL PROVIDE FOR
ISOLATED THUNDERSTORM DEVELOPMENT TONIGHT...MAINLY WEST OF
HIGHWAY 83. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...HOWEVER
AN ISOLATED TORNADO CAN NOT BE RULED OUT...MAINLY WEST OF A
MERRIMAN THROUGH NORTH PLATTE LINE THIS EVENING. AS A LOW LEVEL
JET DEVELOPS LATER THIS EVENING...CONDITIONS WILL BE FAVORABLE FOR
A CONVECTIVE COMPLEX TO DEVELOP AND MOVE EAST ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA OVERNIGHT. BESIDES THE ATTENDANT THREAT FOR
LOCALLY HEAVY RAINFALL...A FEW OF THE STRONGEST STORMS COULD
CONTAIN LARGE HAIL AND DAMAGING WINDS ACROSS THE REMAINDER OF THE
OUTLOOK AREA OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE WEATHER WILL AGAIN BE POSSIBLE LATE THURSDAY AFTERNOON AND
THURSDAY NIGHT. AS LATE AFTERNOON TEMPERATURES REACH THE LOWER 90S
ACROSS SOUTHWESTERN NEBRASKA WITH LOWER TO MID 80S ACROSS
NORTHWESTERN AND NORTH CENTRAL NEBRASKA...THE ATMOSPHERE WILL BECOME
SUFFICIENTLY UNSTABLE FOR THUNDERSTORM DEVELOPMENT. THE MOST
FAVORABLE AREA FOR SEVERE THUNDERSTORMS WILL BE NEAR AND NORTH OF
HIGHWAY 2.

THERE IS A DAILY CHANCE FOR THUNDERSTORMS FRIDAY THROUGH TUESDAY.
THUNDERSTORMS APPEAR MOST LIKELY FRIDAY NIGHT INTO SATURDAY AS A
STRONG DISTURBANCE LIFTS NORTHEAST FROM A DEEP UPPER LEVEL TROUGH
IN THE DESERT SOUTHWEST. ALTHOUGH THE THREAT FOR LARGE HAIL AND
DAMAGING WINDS WILL BE SOMEWHAT LESS...THE POTENTIAL FOR HEAVY
RAINFALL WILL BE GREATER. DUE TO ALREADY MOIST SOILS FROM RECENT
RAINFALL EVENTS...RAINFALL INTO THIS WEEKEND COULD CAUSE SOME
RUNOFF CONCERNS WHICH WILL NEED TO BE MONITORED CLOSELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING WEST OF A MERRIMAN
THROUGH NORTH PLATTE LINE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Special weather statement, Jun 9, 10:26 PM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1126 PM CDT WED JUN 9 2010

NEZ023-024-100515-
GRANT NE-HOOKER NE-
1026 PM MDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT AND SOUTHERN
HOOKER COUNTIES UNTIL 1115 PM MDT...

AT 1020 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SPRING VALLEY LAKE...OR 16 MILES NORTH OF
ARTHUR...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
GREEN LAKE AROUND 1030 PM MDT.
EAST CODY LAKE AROUND 1050 PM MDT.
HIGHWAY 97 MILE MARKER 50 AND HIGHWAY 97 CROSSING THE DISMAL RIVER
AROUND 1105 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, Jun 9, 11:12 PM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1212 AM CDT THU JUN 10 2010

NEZ004-094-100615-
SHERIDAN NE-WESTERN CHERRY NE-
1112 PM MDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 1215 AM MDT...

AT 1110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLINTON...OR 7 MILES EAST OF RUSHVILLE...
MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
INTERSECTION OF HIGHWAY 27 AND MILLS ROAD AROUND 1120 PM MDT.
GORDON AROUND 1125 PM MDT.
HIGHWAY 20 MILE MARKER 110 AROUND 1130 PM MDT.
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AROUND 1145 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Jun 9, 11:47 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1247 AM CDT THU JUN 10 2010

NEZ094-100645-
WESTERN CHERRY NE-
1147 PM MDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL
1245 AM MDT...

AT 1143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR INTERSECTION OF HIGHWAY 20 AND IRWIN
ROAD...OR 11 MILES EAST OF GORDON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HIGHWAY 61 CROSSING THE NIOBRARA RIVER AND INTERSECTION OF HIGHWAY 61
AND SHADBOLT ROAD AROUND 1210 AM MDT.
MEDICINE LAKE AROUND 1235 AM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

SPRINGER
Special weather statement, Jun 10, 1:16 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
216 AM CDT THU JUN 10 2010

NEZ024-025-036-100800-
HOOKER NE-MCPHERSON NE-THOMAS NE-
216 AM CDT THU JUN 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOOKER...SOUTHWESTERN
THOMAS AND NORTHERN MCPHERSON COUNTIES UNTIL 300 AM CDT/200 AM
MDT/...

AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF SCHNICK LAKE...OR 10 MILES
NORTHWEST OF TRYON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HIGHWAY 97 MILE MARKER 40 AROUND 235 AM CDT.
HIGHWAY 97 MILE MARKER 50 AROUND 150 AM MDT.
HIGHWAY 97 CROSSING THE DISMAL RIVER AROUND 155 AM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC
Special weather statement, Jun 10, 1:19 AM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
219 AM CDT THU JUN 10 2010

NEZ037-038-059-100800-
CUSTER NE-LINCOLN NE-LOGAN NE-
219 AM CDT THU JUN 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...
NORTHWESTERN CUSTER AND SOUTHEASTERN LOGAN COUNTIES UNTIL 300 AM
CDT...

AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF GANDY...OR 7 MILES SOUTHEAST OF
STAPLETON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HIGHWAY 92 MILE MARKER 240 AROUND 225 AM CDT.
ARNOLD AROUND 240 AM CDT.
HIGHWAY 92 MILE MARKER 260 AROUND 255 AM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC
Special weather statement, Jun 10, 1:22 AM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
222 AM CDT THU JUN 10 2010

NEZ025-026-037-100800-
BLAINE NE-LOGAN NE-THOMAS NE-
222 AM CDT THU JUN 10 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN THOMAS...SOUTHWESTERN
BLAINE AND NORTHERN LOGAN COUNTIES UNTIL 300 AM CDT...

AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF HIGHWAY 83 CROSSING THE DISMAL
RIVER...OR 12 MILES NORTH OF STAPLETON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HIGHWAY 83 MILE MARKER 130 AROUND 235 AM CDT.
HIGHWAY 83 CROSSING THE DISMAL RIVER AROUND 240 AM CDT.
HALSEY AROUND 300 AM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

CDC

The radar

The North Platte radar (KLNX), 78 km away, was scanning. The volume nearest the first event began at 08:25 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Cherry

When
June 10, 2:25 AM CST
Where
Cherry County, 37.45 mi SW of Merritt Res
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
42.240, -101.440

Thunderstorm Winds were estimated to be 60 to 80 mph. These damaged a 40 year old 50 foot spruce tree, blew a barn door off its steel tracks, and moved two feed bunks over 400 feet. The event time was estimated.

Thunderstorm Wind, Cherry

When
June 10, 2:55 AM CST
Where
Cherry County, 23.03 mi WSW of Brownlee
Measured
64 kt (74 mph) measured gust
Reported by
Storm Chaser
Coordinates
42.160, -101.040

Lightning, Cherry

When
June 10, 3:20 AM CST
Where
Cherry County, 32.9 mi SW of Merritt Res
Property damage
$1,000
Reported by
Public
Coordinates
42.320, -101.420

Lightning damage was reported to computer and television at a residence.

Thunderstorm Wind, Brown

When
June 10, 4:15 AM CST
Where
Brown County, 26.95 mi S of Long Pine
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.140, -99.700

The public reported numerous tree limbs downed. The tree limbs were an average of 3 to 5 inches in diameter.

Thunderstorm Wind, Rock

When
June 10, 4:20 AM CST
Where
Rock County, 10.29 mi SW of Rose
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.110, -99.630

The public reported severe wind gusts tearing some shingles off a home and downing a tree.

Flood, Holt

When
June 10, 7:31 AM CST to 2:30 PM CST
Where
Holt County, 0.28 mi WNW of Atkinson to 0.79 mi WNW of Atkinson
Cause
Heavy Rain
Property damage
$100,000
Crop damage
$50,000
Reported by
Public
Coordinates
42.531, -98.975

Flooding was reported by the public in Atkinson after four inches of rainfall flooded the town lumberyard, outlying areas, and produced minor flooding in town. Numerous rainfall reports of three to four inches were received in the area.

Flood, Cherry

When
June 10, 9:05 AM CST to 2:30 PM CST
Where
Cherry County, 6.22 mi N of Elsmere to 5.54 mi N of Elsmere
Cause
Heavy Rain
Property damage
$35,000
Crop damage
$15,000
Reported by
Department of Highways
Coordinates
42.160, -100.180

The Department of Roads reported several roadways had water running across them across southeast Cherry County. At one location west of Elsmere, Goose Creek was reported still rising at 10 AM CDT, some 6 hours after the rain began. Rainfall in the area was reported to be in excess of 3 inches.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227638, 227639, 227633, 227634, 227637, 227758, 227759.